Alert archive / Georgia / Flash Flood Warnings in 1998
Flash Flood Warning 55, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 18, 1998, 7:50 PM EDT for Camden County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 1998, 7:50 PM EDT (23:50 UTC)
- Expired
- Sep 18, 1998, 10:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 182350 FFWJAX GAC039-190200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 750 PM EDT FRI SEP 18 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... SOUTHEASTERN CAMDEN COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 1000 PM EDT * AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM HAS REMAINED STATIONARY OVER THE KINGSLAND...ST. MARYS AND CROOKED RIVER AREAS FOR THE PAST TWO HOURS. RADAR INDICATES THAT UP TO 3 INCHES OF RAIN HAS ACCUMULATED AND NEW STORMS MOVING NORTH INTO THE AREA HOLD THE POTENTAL TO DROP MORE HEAVY RAIN THROUGH MIDNIGHT. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE AND MAY LEAD TO OVERFLOWING DRAINAGE DITCHES AND ROADWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECPT TO FLOODING WHEN WATER BEGINS RISING. SANDRIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 5:30 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 18, 5:30 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT FRI SEP 18 1998 WILL LIKELY AMEND THE FLA ZONES AROUND 11 PM AND AM PLANNING ON CHANGING THE SHOWERS AND THUNDERSTORMS IN THE CURRENT WORDING TO A FEW PERIODS OF LIGHT RAIN AND DRIZZLE. I SEE AN INSTANT REPEAT OF LAST NIGHTS PERFORMANCE WITH THE CONVECTIVE PRECIP ENDING AROUND 10-11 PM AND SOME STRATFORM CLOUDS AND LIGHT RAIN HANGING ON OVERNIGHT. PATCHY FOG LOOKS LIKE A GOOD CALL AGAIN AFTER MIDNIGHT. THIS MORNING KGNV WENT DOWN TO 1/2 MILE AND KJAX DROPPED TO 1 1/2 MILE...SO WILL ONCE AGAIN ADD THE FOG TO THE PACKAGE. ALSO I WILL BREAK OUT THE COASTAL ZONES AGAIN TONIGHT AND KEEP THE FOG CONFINED TO INLAND LOCATIONS. SANDRIK
Nearby
Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.